IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

Optimal Exploitation of Renewable Resources under Uncertainty and the Extinction of Species

  • Mitra, Tapan

    (Cornell U)

  • Roy, Santanu

    (Southern Methodist U)

Under a minimal set of assumptions, the paper identifies conditions on the transition function of a Markov process leading to the following three scenarios: extinction, conservation, and the existence of a safe standard of conservation. These conditions are used to obtain restrictions on a framework of optimal exploitation of a renewable resource, under which the above three scenarios would occur. The biological growth function is allowed to be non-concave, and is subject to a random environmental shock, thereby making the results suitable for applications in a wide variety of models in renewable resource management.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.arts.cornell.edu/econ/CAE/MRExtinctionAug2003.pdf
Our checks indicate that this address may not be valid because: 404 Not Found (http://www.arts.cornell.edu/econ/CAE/MRExtinctionAug2003.pdf [301 Moved Permanently]--> http://www.economics.cornell.edu/CAE/MRExtinctionAug2003.pdf). If this is indeed the case, please notify ()


Download Restriction: no

Paper provided by Cornell University, Center for Analytic Economics in its series Working Papers with number 03-10.

as
in new window

Length:
Date of creation: Aug 2003
Date of revision:
Handle: RePEc:ecl:corcae:03-10
Contact details of provider: Postal: 402 Uris Hall, Ithaca, NY 14853
Phone: (607) 255-9901
Fax: (607) 255-2818
Web page: http://www.arts.cornell.edu/econ/CAE/workingpapers.html
More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Majumdar, Mukul & Mitra, Tapan, 1983. "Dynamic Optimization with a Non-Convex Technology: The Case of a Linear Objective Function," Review of Economic Studies, Wiley Blackwell, vol. 50(1), pages 143-51, January.
  2. Mirman, Leonard J. & Spulber, Daniel F., 1984. "Uncertainty and markets for renewable resources," Journal of Economic Dynamics and Control, Elsevier, vol. 8(3), pages 239-264, December.
  3. Clark, Colin W, 1973. "Profit Maximization and the Extinction of Animal Species," Journal of Political Economy, University of Chicago Press, vol. 81(4), pages 950-61, July-Aug..
  4. Mirman, Leonard J. & Zilcha, Itzhak, 1975. "On optimal growth under uncertainty," Journal of Economic Theory, Elsevier, vol. 11(3), pages 329-339, December.
  5. Dechert, W. Davis & Nishimura, Kazuo, 1983. "A complete characterization of optimal growth paths in an aggregated model with a non-concave production function," Journal of Economic Theory, Elsevier, vol. 31(2), pages 332-354, December.
  6. Mirman, Leonard J & Zilcha, Itzhak, 1976. "Unbounded Shadow Prices for Optimal Stochastic Growth Models," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 17(1), pages 121-32, February.
  7. Cropper, M. L., 1988. "A note on the extinction of renewable resources," Journal of Environmental Economics and Management, Elsevier, vol. 15(1), pages 64-70, March.
  8. Hopenhayn, Hugo A & Prescott, Edward C, 1992. "Stochastic Monotonicity and Stationary Distributions for Dynamic Economies," Econometrica, Econometric Society, vol. 60(6), pages 1387-406, November.
  9. Boylan, Edward S., 1979. "On the avoidance of extinction in one-sector growth models," Journal of Economic Theory, Elsevier, vol. 20(2), pages 276-279, April.
  10. Olson, Lars J. & Roy, Santanu, 2000. "Dynamic Efficiency of Conservation of Renewable Resources under Uncertainty," Journal of Economic Theory, Elsevier, vol. 95(2), pages 186-214, December.
  11. Brock, William A. & Mirman, Leonard J., 1972. "Optimal economic growth and uncertainty: The discounted case," Journal of Economic Theory, Elsevier, vol. 4(3), pages 479-513, June.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:ecl:corcae:03-10. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.